MAUDE Adverse Event Report: MORTARA INSTRUMENT ELI380 ERGO WAM WLAN USB DICOM SEC AHA B; ELECTROCARDIOGRAPH

MORTARA INSTRUMENT ELI380 ERGO WAM WLAN USB DICOM SEC AHA B; ELECTROCARDIOGRAPH
Model Number ELI380-DCS11
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eli 380 device is intended to be used to acquire, analyze, display, and print electrocardiograms to provide interpretation of the data for consideration by a physician.The device is intended to be used in a clinical setting, by a physician, or by trained personnel who are acting on the orders of a licensed physician.It is not intended as a sole means of diagnosis.The ifu states ¿the interpretations of ecg offered by the device are only significant when used in conjunction with a physician over-read as well as consideration of all other relevant patient data." the eli 380 device uses the bazett¿s formula for calculating the qtc value (when enabled in the device configuration settings) which is calculated by dividing the qt interval by the square root of the rr interval in a patient¿s ecg.The qtc estimates the qt interval at a heart rate of 60bpm, this allows comparison values over time at different heart rates and improves detection of arrhythmias.The normal qtc range for an adult male is <430 ms, and <460 ms for an adult female.Cardiac arrest is the loss of all heart activity, causing loss of blood flow, unconsciousness, and possibly death.Common conditions that lead to cardiac arrest are ventricular fibrillation, coronary artery disease, heart attack, cardiomyopathy, heart valve disease, or congenital heart defects.The exact cause of the patient¿s cardiac arrest is unknown, but likely multifactorial based on the patient¿s underlying significant cardiac history as well as qt interval prolongation which may be directly related to tikosyn plasma concentration and may cause serious ventricular arrythmias.Based on additional information from the customer that no medical decisions were made to change the course of treatment based on the ecg ¿wet read¿ by the hospitalist and the sequence of events reported to have occurred on (b)(6) 2023 (tikosyn given 0913, ecg performed 1038, cardiac arrest 1150,) it is reasonable to conclude that the inaccurate qt/qtc values provided by the eli 380 device did not cause or contribute to the patient¿s cardiac arrest, as the ecg was performed after the last tikosyn dose was given.If the reported event were to recur (inaccurate values populated on the cart interpretation) and a trained clinician over read does not occur, it is likely to cause or contribute to a serious injury, however, the importance of physician over-read is outlined as noted above in the ifu.The investigation of the eli380 algorithm is ongoing.If additional information becomes available following the completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
The customer reported that their eli 380 resting electrocardiograph readings were incorrect, particularly the corrected qt (qtc) value of 430, and ¿the patient subsequently went into cardiac arrest related to inappropriate tikosyn administration based on qtc measurement.¿ the customer reported that the device interpreted the patient¿s qtc value as 430 and the physician calculated the qtc value as over 500.Follow-up with the customer confirmed that there were no alterations in the patient¿s plan of care associated with the results from the ecg performed at 1038 along with the hospitalist¿s ¿wet read¿ of said ecg at that same time.Additionally, the customer reported that no subsequent prescribed doses of tikosyn were administered and that this ecg was performed, per facility practice, two hours following the last administration of tikosyn (po at 0913, q12hours) to determine if the next prescribed dose is indicated.Based on additional information from the customer that no medical decisions were made to change the course of treatment based on the ecg ¿wet read¿ by the hospitalist and the sequence of events reported to have occurred on (b)(6) 2023 (tikosyn given 0913, ecg performed 1038, cardiac arrest 1150,) it is reasonable to conclude that the inaccurate qt/qtc values provided by the eli 380 device did not cause or contribute to the patient¿s cardiac arrest, as the ecg was performed after the last tikosyn dose was given.This report was filed in our complaint handling system as complaint (b)(4).
 
Additional Manufacturer Narrative
Although multiple attempts were made to obtain the device by baxter, the customer did not return the device for investigation, therefore a thorough inspection of the device could not be performed and the root cause of the reported incident could not be established.During a follow up call, the customer asked questions related to the accuracy of the qt interval and asked for suggestions regarding their processes especially in the context of patients with potential long qt syndrome.It was made clear that algorithmic measurements from the device should only be used in the context of a physician overread and another clinical context; they should not be depended upon independently.The customer thanked us for the information we provided and indicated it would be used to refine their processes.A review of the production order for the unit was conducted and the device passed a conformity and safety test during the manufacturing process before it was shipped out to the customer.The eli 380 device is intended to be used to acquire, analyze, display, and print electrocardiograms to provide interpretation of the data for consideration by a physician.Follow-up with the customer confirmed that there were no alterations in the patient¿s plan of care associated with the results from the ecg performed along with the hospitalist¿s ¿wet read¿ of said ecg at that same time.Additionally, the customer reported that no subsequent prescribed doses of tikosyn were administered, and that this ecg was performed, per facility practice, two hours following the last administration of tikosyn to determine if the next prescribed dose was indicated.The investigation of the eli380 algorithm is ongoing.If additional information becomes available following the completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
The customer reported that their eli 380 resting electrocardiograph readings were incorrect, particularly the corrected qt (qtc) value of 430, and ¿the patient subsequently went into cardiac arrest related to inappropriate tikosyn administration based on qtc measurement.¿ the customer reported that the device interpreted the patient¿s qtc value as 430 and the physician calculated the qtc value as over 500.Follow-up with the customer confirmed that there were no alterations in the patient¿s plan of care associated with the results from the ecg performed at 1038 along with the hospitalist¿s ¿wet read¿ of said ecg at that same time.Additionally, the customer reported that no subsequent prescribed doses of tikosyn were administered and that this ecg was performed, per facility practice, two hours following the last administration of tikosyn (po at 0913, q12hours) to determine if the next prescribed dose is indicated.Based on additional information from the customer that no medical decisions were made to change the course of treatment based on the ecg ¿wet read¿ by the hospitalist and the sequence of events reported to have occurred on 21jul2023 (tikosyn given 0913, ecg performed 1038, cardiac arrest 1150,) it is reasonable to conclude that the inaccurate qt/qtc values provided by the eli 380 device did not cause or contribute to the patient¿s cardiac arrest, as the ecg was performed after the last tikosyn dose was given.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
ELI380 ERGO WAM WLAN USB DICOM SEC AHA B
Common Device Name
ELECTROCARDIOGRAPH
Manufacturer (Section D)
MORTARA INSTRUMENT
7865 n 86th street
milwaukee WI 53224
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17604669
Report Number2183461-2023-00017
Device Sequence Number17713116
Product Code DPS
UDI-Device Identifier00812345026917
UDI-Public812345026917
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberELI380-DCS11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale